Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Medication for Nicotine addiction - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Smoking and Alcohol Addiction
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions
User :   itching and burning sensation in chest and back when smoking
Doctor :   Hi
Doctor :   May I know your age and gender?
Doctor :   And since when are you having these complaints?
User :   male 48. about 2 weeks
Doctor :   Are the symptoms located at specific points?
Doctor :   Or do you mean that you feel itching and burning sensation over the entire chest?
User :   I am and have tried to quit but champix makes me throw up , no not all the time
Doctor :   Do you have any other associated symptoms such as rashes, skin thickening associated with the itching and burning sensation?
Doctor :   Do you have diabetes?
User :   no
Doctor :   Do you abuse illicit drugs?
User :   no
Doctor :   Have you seen a doctor for the current symptoms?
User :   only to stop smoking and have an appoitment tonite
Doctor :   Ok
Doctor :   Let me explain to you.
Doctor :   There are no medical literature describing medical conditions explaining itching and burning sensation occurring only while smoking.
Doctor :   Since you do not report of associated skin complaints and associated symptoms,
Doctor :   it could either be a case of
Doctor :   anxiety and somatic factor causing the symptoms
Doctor :   or peripheral neuritis.
Doctor :   Adequate life style modification, distressing measures and vitamin supplements can help your symptoms.
Doctor :   If the symptoms persists inspite these modifications and vitamin supplements specific drugs such as amytriptylines and gabapentin modifiers can be used.
Doctor :   Have you followed?
User :   yes
Doctor :   As far as quitting smoking, champix is one of the medication recognized for helping smoker quit smoking.
Doctor :   However it comes with its side effects,
Doctor :   that includes nausea, vomiting and depression too.
Doctor :   A better approach will be the use of nicotine supplements such as nicotine gums, patches or electronic cigarretes
Doctor :   while you slowly get over the smoking habit.

Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor